Wildfire, El Paso
- When
- April 28, 12:00 PM MST to 7:00 PM MST
- Where
- El Paso County, Black Forest
- Reported by
- NEWSPAPER
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
A wildfire, started by sparks from a lawn mower, consumed 64 acres and threatened 7 structures in the Pine Glen subdivision.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A wildfire, started by sparks from a lawn mower, consumed 64 acres and threatened 7 structures in the Pine Glen subdivision.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 28, 1:45 AM MST, 10 hours 15 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 245 AM MDT SUN APR 28 2002 MAIN CONCERN IS FOR FIRE WEATHER CONDITIONS WITH THE EXPECTED WINDY AND DRY CONDITIONS THROUGH TUE. DRY WESTERLY FLOW WILL BE OVER THE AREA TODAY AND TONIGHT WITH 3 TO 4 DEG C OF WARMING AT 700MB. THERE WILL BE SOME BREEZY CONDITIONS OVER THE MTNS AND PLAINS TODAY AS WELL WITH SOME WIND CONTINUING OVER THE HIGHER ELEVATIONS TONIGHT. MUCH THE SAME FOR MONDAY WITH SHORTWAVE RIDGE OVER THE STATE KEEPING THE WEATHER DRY. TEMPS MONDAY LOOK TO BE A FEW DEGREES WARMER. STILL SOME WINDS OVER THE HIGHER ELEVATIONS AND SOME OF THE LOWER ELEVATIONS. TUE MORN THE ETA HAS A CLOSED UPPER LOW SITTING OVER NRN CA...WHILE THE AVN HAS THIS LOW FARTHER EAST INTO NV. DURING THE DAY IT IS EXPECTED TO BECOME AN OPEN WAVE AND MOVE TO THE UT/NV BORDER AREA. A FEW AREAS ALREADY HAVE WINDY MENTIONED IN THE ZONES...BUT I WILL WINDY WORDING TO SOME OTHER AREAS AS WELL. 700MB TEMPS TUE WILL BE SIMILAR TO OR JUST A LITTLE WARMER THAN ON MON...EXCEPT OVER THE FAR EAST PLAINS WHERE IT LOOKS LIKE SOME COOLER AIR MAY MOVE IN WITH LOW LEVEL EASTERLY FLOW. LOOKS LIKE ALL AREAS WILL STILL BE DRY. LATE TUE NIGHT/EARLY WED MORN THE UPPER TROUGH IS EXPECTED TO MOVE INTO WESTERN CO...BRINGING SOME INCREASE IN MOISTURE TO WESTERN AREAS. THE TROUGH THEN QUICKLY MOVES ACROSS CO WED WHILE ANOTHER SHORTWAVE DIGS INTO UT AND THEN MOVES ACROSS THE AREAS WED NIGHT AND THU. CURRENT FORECAST LOOKS GOOD FOR WED AND THU WITH COOLER TEMPS AND MTN SHOWER CHANCES. SOME EXPECTED UPSLOPE CONDITIONS LATE WED THROUGH EARLY THU MAY LEAD TO SOME SHOWERS OVER THE EASTERN PLAINS... BUT WILL NOT JUMP ON THIS YET. DRY WEST TO SW FLOW RETURNS FOR FRI AND SAT WITH TEMPS WARMING. .PUB...NONE.
COZ058>081-281945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1151 AM MDT SUN APR 28 2002 ...THE HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO THROUGH 7 AM TOMORROW... ...SPOTTER ACTIVATION IS NOT ANTICIPATED... HAZARDOUS WEATHER IS NOT EXPECTED.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292506.